MAUDE Adverse Event Report: I-SENS INC. GLUCOCARD SHINE XL BLOOD GLUCOSE MONITORING SYSTEM

I-SENS INC. GLUCOCARD SHINE XL BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM505NAA
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual product was not returned for evaluation yet.Before performing evaluation on actual product, i-sens analyzed the cause of erratic readings with retained meter and retained strips.As a result of control solution test, all the measured values were within standard range and the cv% was within the acceptance criteria (below 5%) which was satisfied to the standard at i-sens.Thus, it is believed that the complaint device should have been functioned properly.
 
Event or Problem Description
Patient has been receiving a bunch of erratic readings during the past several days.Patient is normally stable with readings.First incident was on wednesday night (b)(6) 2020 when she received 34mg/dl after taking medication two hours after dinner.Patient then took a glucose tablet, and it went up to 197mg/dl.On (b)(6) 2020, the readings kept fluctuating back and forth.Patient said on (b)(6) 2020, the readings did not fluctuate too much.Patient again had a low reading on (b)(6) 2020 and received 24mg/dl at 8:55 am.Patient received a 52mg/dl and then ate a glucerna bar which increased it to 160mg/dl.Patient was not sure what her actual blood glucose was, so she did go to the emergency room where she received a lo reading while in the emergency room on the glucocard shine xl meter.Patient was tested at the emergency room with their meter system and received a reading of 141mg/dl.Patient was not treated at the emergency room.She mainly went there to find out what her blood glucose was.She felt fine and went home.Patient opened a bottle of new test strips on (b)(6) 2020.The meter was purchased in (b)(6) of 2020.
 
Additional Manufacturer Narrative
I-sens retrieved both complaint meter and test strip vial, but there were no test strips left in the vial.The investigation was performed using with complaint meter and strips that were retained sample from the same lot that used by user.As a result of control solution test, all the test results were within standard range and the cv% was below 5 which met the internal acceptance criteria and there were no particular issues found after disassembling a complaint meter.Thus, it is assumed that the test strips tested by user should have been contaminated by inflow of liquid foreign substance or humidity and resulted in low reading.

Brand Name
GLUCOCARD SHINE XL BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS INC.
43, banpo-daero, 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key10902974
Report Number3005621222-2020-00009
Device Sequence Number13818708
Product Code NBW
UDI-Device Identifier00015482540500
UDI-Public(01)00015482542108,(01)00015482540500
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K083468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/05/2022
Device Model NumberGM505NAA
Device Catalogue Number542110
Device Lot NumberSF06PAR6C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight109